MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. POWERASP, 5.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number POWERASP, 5.5MM X 13CM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during big toe base joint rizarthrosis while removing the bone the device produced metal debris.It was further reported that fragments remained inside the joint.The surgery was finished successfully with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8550pr powerasp was received for investigation.Visual inspection identified that the active cam and retaining ring had broken off the proximal end of the device.Damage was noted to either end of the cam spring, and the retaining ring had noticeably deteriorated.The overheating detailed in the event description is most likely the result of insufficient irrigation during use.Surface damage consistent with sites of metal debris production were noted at the distal tip of the powerasp.This is most likely the result of prying/leveraging forces applied during use.

Brand Name
POWERASP, 5.5MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11540235
Report Number1220246-2021-02755
Device Sequence Number17170878
Product Code GFF
UDI-Device Identifier00888867044067
UDI-Public00888867044067
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberPOWERASP, 5.5MM X 13CM
Device Catalogue NumberAR-8550PR
Device Lot Number11535288
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date05/03/2021
Patient Sequence Number1